Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 10, 2010, 4:27 AM CST for 8 counties in Texas. It took effect at Mar 10, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 4:27 AM CST (10:27 UTC)
- In effect from
- Mar 10, 2010, 9:00 AM CST
- Expired
- Mar 10, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3610 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS74 KOUN 101027 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 427 AM CST WED MAR 10 2010 TXZ083>090-101830- /O.NEW.KOUN.WI.Y.0002.100310T1500Z-100311T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 427 AM CST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING: LATE THIS MORNING AND THIS AFTERNOON. * WINDS: WEST-SOUTHWEST WINDS SUSTAINED 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL HAMPER DRIVING... ESPECIALLY ON NORTH-SOUTH ROADS. VISIBILITY MAY BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LAWN FURNITURE... TRASH CANS AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS. && $$
2 follow-up statements
920 WWUS74 KOUN 101649 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1049 AM CST WED MAR 10 2010 TXZ083>090-110000- /O.CON.KOUN.WI.Y.0002.000000T0000Z-100311T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1049 AM CST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: LATE THIS MORNING AND THIS AFTERNOON. * WINDS: WEST-SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL HAMPER DRIVING... ESPECIALLY ON NORTH-SOUTH ROADS. VISIBILITY MAY BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LAWN FURNITURE... TRASH CANS AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS. && $$
234 WWUS74 KOUN 102356 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 556 PM CST WED MAR 10 2010 TXZ083>090-110100- /O.EXP.KOUN.WI.Y.0002.000000T0000Z-100311T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 556 PM CST WED MAR 10 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY FOR WESTERN NORTH TEXAS WILL EXPIRE AT 6 PM CST THIS EVENING. WINDS DECREASED DURING THE LATE AFTERNOON... AND WILL CONTINUE TO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:18 AM CST, 9 minutes earlier.
Area forecast discussion, Mar 10, 4:18 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CST WED MAR 10 2010
.DISCUSSION...
A LOT ON THE TABLE TODAY WITH BOTH FIRE WEATHER POTENTIAL SOUTH
AND THUNDERSTORMS NORTH. STORM SYSTEM OVER NEW MEXICO WILL MOVE
EAST- NORTHEAST AND OVER OKLAHOMA THIS AFTERNOON. SURFACE BOUNDARY
IS ALREADY TAKING SHAPE FROM SOUTHWEST OKLAHOMA TO EAST CENTRAL
OKLAHOMA ALTHOUGH THIS WILL LIFT NORTH THIS MORNING. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY NORTH OF THE FRONTAL BOUNDARY THIS
AFTERNOON AND PRECIP IS ALREADY BEING OBSERVED IN EASTERN NEW
MEXICO AND THE NORTHWESTERN TEXAS PANHANDLE. BUT DRY SLOT WILL
MOVE THROUGH NORTH TEXAS AND SOUTHERN OKLAHOMA SOUTH OF THE UPPER
LOW WHICH WILL USHER IN DRY LOW-LEVEL AIR AND GUSTY WEST/
SOUTHWEST WINDS. HAVE ISSUED A WIND ADVISORY FOR OUR TEXAS
COUNTIES... AND A RED FLAG WARNING FOR NORTH TEXAS AND PORTIONS OF
SOUTHWEST/SOUTH CENTRAL OKLAHOMA WHERE AFTERNOON RH VALUES NEAR OR
LESS THAN 20 PERCENT ARE EXPECTED. THERE WILL BE SOME RISK OF
SEVERE WEATHER ACROSS NORTH CENTRAL OKLAHOMA AS THE UPPER LOW AND
ASSOCIATED COOL MID-LEVEL AIR APPROACH... AND AN OUTSIDE CHANCE
IN THE EAST CENTRAL AND SOUTHEAST PORTION OF THE CWA SHOULD THE
DRY AIR NOT SPREAD AS FAR EAST AS EXPECTED. SHOWERS/STORMS WILL
LINGER NORTH THIS EVENING IN THE PROXIMITY OF THE UPPER LOW MOVING
INTO SOUTHEAST KANSAS.
ANOTHER WAVE MOVING THROUGH THE AREA PIVOTING AROUND THE LARGER
UPPER LOW IN WESTERN MISSOURI WILL PROVIDE LOW CHANCES OF PRECIP
ON THURSDAY NIGHT/FRIDAY. MEDIUM RANGE MODELS ARE NOW IN BETTER
AGREEMENT WITH MOVING AN UPPER LOW SOUTHEAST FROM THE GREAT BASIN
TOWARD SOUTHWEST TEXAS OR NORTHERN CHIHUAHUA EARLY NEXT WEEK...
ALTHOUGH HAVE SIGNIFICANT DISAGREEMENT ON THE POSITION OF THE
SURFACE FRONT TO OUR SOUTH. GFS KEEPS FRONT IN NORTH TEXAS AND
THEREFORE BRINGS MUCH HIGHER RAIN CHANCES. THE FRONT IS MUCH
FARTHER SOUTH IN THE ECMWF KEEPING MAIN AREA OF PRECIP TO THE
SOUTHWEST. HAVE UPPED POPS IN THE LATER EXTENDED PERIODS WITH
THIS... BUT NOT AS HIGH AS MEX MOS WOULD GIVE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 65 39 59 37 / 20 10 10 20
HOBART OK 60 35 58 35 / 20 10 10 0
WICHITA FALLS TX 67 38 64 38 / 10 0 10 20
GAGE OK 53 31 53 32 / 50 20 10 0
PONCA CITY OK 62 39 52 37 / 50 40 10 20
DURANT OK 70 43 63 41 / 20 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR OKZ036-037-039-044>046-050.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TXZ083>090.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR TXZ083>090.
&&Hazardous weather outlook, Mar 10, 4:22 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CST WED MAR 10 2010
OKZ004>048-050>052-TXZ083>090-101800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
422 AM CST WED MAR 10 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IN NORTH CENTRAL OKLAHOMA.
LOCATION...
NORTH OF INTERSTATE 40 AND EAST OF U.S. HIGHWAY 81
TIMING...
FROM 1 PM UNTIL 9 PM
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL.
DAMAGING WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL THIS EVENING.
DISCUSSION...
A FAST-MOVING UPPER LEVEL STORM WILL BRING INCREASED INSTABILITY
NEAR ITS CORE AS IT MOVES ACROSS THE NORTHWEST HALF OF OKLAHOMA
LATER TODAY. A DRYLINE IS EXPECTED TO BE COINCIDENT WITH A COLD FRONT
AND INTERSECT A SURFACE LOW PRESSURE FEATURE BETWEEN ENID AND
OKLAHOMA CITY AT MID-AFTERNOON. SURFACE WINDS WILL ALSO BE FAVORABLE
FOR THUNDERSTORM DEVELOPMENT AND MAINTENANCE. SEVERE THUNDERSTORMS
ARE MOST LIKELY ALONG THE DRYLINE WHICH WILL EXTEND SOUTH AND
SOUTHEAST OF THE LOW PRESSURE CENTER. TORNADOES ARE MORE LIKELY NEAR
AND TO THE NORTH OF THE SURFACE LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WEST WIND ACROSS SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF
TEXAS WILL BRING DRIER AND WARMER AIR WHICH WILL ELEVATE THE FIRE
DANGER TO EXTREME. A RED FLAG WARNING EXISTS FOR THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY IN SOUTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:37 AM CST | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.